MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; CARDIOVASCULAR PROCEDURE KIT

ANGIODYNAMICS ANGIODYNAMICS; CARDIOVASCULAR PROCEDURE KIT
Catalog Number H749651911571
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code ST Segment Elevation (2059)
Date of Event 04/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It has been indicated that the used y-adaptor will be returned for evaluation, but it has not yet arrived.Upon receipt of the device sample and conclusion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by hospital, patient was brought to the redial cath lab on (b)(6) 2018 for a coronary angiogram which turned into a percutaneous coronary intervention.The leak in the y-adaptor caused an air injection into the coronary vessels resulting in an st-elevation with hemodynamic changes.There was no delay of care, care was immediate, no additional injury or medical treatment was needed.The patient was seen on (b)(6) 2018 for a follow-up and was doing fine.The used y-adaptor will be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the y-adaptor product family and the failure mode "air bubbles."no adverse trend was identified.This is the only reported complaint for this failure mode in the past 15 months for the y-adaptor product family and, as such, may be considered an isolated incident.The reported complaint description is deemed confirmed and is a result of a missing component (gland/washer).The most likely root cause for this type of failure is that responsible employees failed to follow proper procedures as outlined in the assembly instructions for the y-adaptor.A department-wide awareness for manufacturing associates who work in the manual assembly area has been performed on the applicable procedures.Although the operators involved in assembling the device from the reported lot are no longer employed by angiodynamics, signed training record show that the employees were trained on the applicable procedures at the time the lots were manufactured.Manufacturing process controls for the y-adaptor include 100% visualization for damage, foreign matter, or missing components and in-process air leak testing.(b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
CARDIOVASCULAR PROCEDURE KIT
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7549068
Report Number1317056-2018-00090
Device Sequence Number13521825
Product Code OEZ
UDI-Device IdentifierH749651911571
UDI-PublicH749651911571
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Technologist
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH749651911571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight91